EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
02-012-35-2009 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
07/31/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10: concomitant devices: 200-02-32 - three peg patella 32mm.02-012-35-2011 - logic tibia ps mod insrt sz 2 11mm.02-012-35-2013 - logic tibia ps mod insrt sz 2 13mm.200-02-35 - three peg patella 35mm.208-22-13 - cc tibial insert sz 2, 13mm.02-012-35-4011 - logic tibia ps mod insrt sz 4 11mm.02-010-01-0320 - logic femoral ps cem right sz 2.204-32-01 - fluted stem extension 11l x 12 mm.204-04-22 - trapezoid tibial tray sz 1f/2t, 2f/2t.02-010-01-0220 - logic femoral ps cem left sz 2.02-012-41-2020 - logic tibia traptray cem sz 2f/2t.02-010-01-0240 - logic femoral ps cem left sz 4.200-02-29 - three peg patella 29mm.02-012-41-4040 - logic tibia traptray cem sz 4f/4t.210-01-02 - nmc femoral sz 2.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
Event or Problem Description
It was reported that approximately 156 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, pain and difficulty ambulating.Revision surgery operative notes were provided.Patient left the operating room in stable condition.Post operative diagnosis noted wear of the implant.No further issues or complications were reported.No additional information is available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6 mdr section codes updated/corrected: b, e the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
Event or Problem Description
Additional information received from the hospital indicates femoral knee debonding/loosening and mechanical loosening of internal left knee prosthetic joint, initial encounter.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b5.The following sections were corrected: h6, h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Medical records were provided for review.The review identified no abnormalities in usage or surgical technique performed.A review of manufacturing data was performed and identified that in august of 2021, it was discovered that a bag used in the packaging of our polyethylene inserts had been produced outside of our quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with bags that conform to specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in a revision surgery.However, while it was packaged in a non-conforming vacuum bag, this tibial insert was on the shelf for less than 5 years before it was implanted.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Based on the reported information, it appears that the ambulation difficulties, osteolysis, and synovitis may be related to the reported loosening and wear.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.